It is currently Fri Aug 18, 2017 8:44 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Sun Aug 23, 2009 10:57 am 
Offline
New Poster
New Poster

Joined: Sun Aug 23, 2009 10:30 am
Posts: 1
I have found a wonderful doctor and started suboxone treatment on Friday. The subx worked right away, I am on 8mg 2x a day, the doc told me if need be break them up over the course of the day. The problem is, If I break the 8mg in half and take It doesn't seem to be working, when I take the full 8mg it helps. I took a 8mg in morning yesterday around 9am, I then took the other 8mg at 6pm, by midnight I started feeling really bad withdrawal and I started to get really bad cravings, so I took a half 4mg and felt much better and went right to sleep. I'm going to call my doctor on Monday and let him know. But is it possible that my tolerance is high and need that extra dose? This is all new to me I never took suboxone before now.


Top
 Profile  
 
 Post subject: cravings
PostPosted: Sun Aug 23, 2009 12:51 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Sun Aug 23, 2009 5:05 am
Posts: 14
Location: New Jersey
dont let the cravings get you


Top
 Profile  
 
 Post subject: cravings, etc.
PostPosted: Sun Aug 23, 2009 1:13 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Mon Aug 10, 2009 10:37 pm
Posts: 9
I am taking 2 8's a day and my doc prescribed an extra in case I feel I need it. Your cravings might be brought on by anxiety and/or panic attacks. Ask your doctor for an extra (let him decide of course : ) ) and when you find yourself craving, my suggestion is to get to a quiet place and concentrate on your breathing. It took me so long, since i'm a stubborn thing, to realize how f'd my breathing was. I'd find myself holding my breathe when my mind trails off on a irritating memory. So, keep an eye on how your breathe as one technique that is greatly overlooked. Good luck and God bless you on yer road to having a normal life. Suboxone and some kind of meditation will be the key. Andy

_________________
"Why do they cover Paul's songs but never mine?"

-Yoko Ono


Top
 Profile  
 
Our Sponsors
 Post subject: cravings, etc.
PostPosted: Sun Aug 23, 2009 1:14 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Mon Aug 10, 2009 10:37 pm
Posts: 9
I am taking 2 8's a day and my doc prescribed an extra in case I feel I need it. Your cravings might be brought on by anxiety and/or panic attacks. Ask your doctor for an extra (let him decide of course : ) ) and when you find yourself craving, my suggestion is to get to a quiet place and concentrate on your breathing. It took me so long, since i'm a stubborn thing, to realize how f'd my breathing was. I'd find myself holding my breathe when my mind trails off on a irritating memory. So, keep an eye on how your breathe as one technique that is greatly overlooked. Good luck and God bless you on yer road to having a normal life. Suboxone and some kind of meditation will be the key. Andy

_________________
"Why do they cover Paul's songs but never mine?"

-Yoko Ono


Top
 Profile  
 
 Post subject:
PostPosted: Sun Aug 23, 2009 1:40 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
It takes 37.5 hours for a dose of suboxone to reduce by half in your bloodstream. So if you take 8mgs at 8am on Monday, you'd still have 4mgs in your body at 9:30pm on Tuesday. And that's without even taking another dose. So when you take your second 8mgs on Monday night, the doses are stacking up in your bloodstream.

On top of that, buprenorphine, the active ingredient in suboxone, has a ceiling effect. It's very potent at low doses. After about 4mgs, it doesn't get any stronger - the higher dose we take for addiction treatment is to make it last longer and because it discourages relapse. The buprenorphine occupies all of your opiate receptors, so even if you do relapse, you wouldn't feel it. 16mgs is actually a fairly high dose of suboxone - I know a lot of folks around here were able to maintain on much smaller doses once we figured out what was what.

So all of that is to say that your night-time craving and feeling of withdrawal is psychological. I know it feels real, because I went through it too. Lots of us did. But by taking another dose when you feel that way, you are just perpetuating a negative cycle. You feel badly, take a pill, feel better...this is the root of addictive behavior. Breaking that cycle is a huge part of recovering from addiction.

Now is the time to start learning other coping skills to handle that craving. The advice above, to go somewhere and concentrate on your breathing is excellent. You can also learn progressive relaxation techniques, or go for a walk (any kind of exercise really), or whatever else can distract you from the feeling long enough for you to get over it. Trust me, you are not going to go into full-on withdrawals after taking 16mgs of Suboxone that day. You just have to get past about 15 minutes of discomfort and you will be fine.

It's only been a few days, and like I said, I went through this same thing. As long as you stick to your dosing schedule you will get through this and be fine. Ideally, you'll get to where you take your whole dose in the morning, which really helps break the habit of taking a pill because you feel bad. Then you just forget about it and go on with your life. And all of the skills that you pick up along the way - how to deal with cravings when they hit, how to feel and process emotions, how to live a healthly life - will be invaluable to you when you start your taper (if you decide to go off Sub someday). Even if you don't, they're still skills you need to recover.

Let us know how things go, and good luck.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group